Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 32, NWS Cheyenne, WY

June 11, 2008

NWS Cheyenne, WY issued this high wind warning at Jun 11, 2008, 2:08 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 2:08 PM MDT (20:08 UTC)
Expired
Jun 11, 2008, 8:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 112008
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT WED JUN 11 2008

...VERY STRONG WINDS TO AFFECT SOUTHEAST WYOMING THIS AFTERNOON...

.SUBSIDENCE BEHIND A PASSING UPPER LEVEL WAVE HAS CREATED
HAZARDOUS WIND CONDITIONS ACROSS PORTIONS OF SOUTHEAST WYOMING
THIS AFTERNOON.

WYZ066-067-069-120000-
/O.NEW.KCYS.HW.W.0032.080611T2008Z-080612T0000Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
208 PM MDT WED JUN 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

EXPECT VERY STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN
LARAMIE RANGE...PLATTE COUNTY AND THE CHEYENNE FOOTHILLS THIS
AFTERNOON. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60
MPH CAN BE EXPECTED NEAR BORDEAUX IN PLATTE COUNTY AND IN THE
CHEYENNE FOOTHILLS. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS BETWEEN
60 AND 70 MPH CAN BE EXPECTED ALONG INTERSTATE 25 OVER THE SUMMIT
BETWEEN CHEYENNE AND LARAMIE.

WIND SPEEDS ARE EXPECTED TO DECREASE BELOW HIGH WIND CRITERIA LATE
THIS AFTERNOON...BUT WILL REMAIN AT 15 TO 25 MPH WITH GUSTS TO
AROUND 40 MPH THROUGH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL
CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

CARPENTER
3 follow-up statements
000 
WWUS75 KCYS 112113
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT WED JUN 11 2008

...VERY STRONG WINDS TO AFFECT SOUTHEAST WYOMING AND THE SOUTHERN
NEBRASKA PANHANDLE LATE THIS AFTERNOON...

.SUBSIDENCE BEHIND A PASSING UPPER LEVEL WAVE HAS CREATED
HAZARDOUS WIND CONDITIONS ACROSS PORTIONS OF SOUTHEAST WYOMING
AND THE SOUTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON.

WYZ066-067-069-120000-
/O.CON.KCYS.HW.W.0032.000000T0000Z-080612T0000Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
313 PM MDT WED JUN 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

EXPECT VERY STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN
LARAMIE RANGE...PLATTE COUNTY AND THE CHEYENNE FOOTHILLS THIS
AFTERNOON. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND
60 MPH CAN BE EXPECTED NEAR BORDEAUX IN PLATTE COUNTY AND IN THE
CHEYENNE FOOTHILLS. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS
BETWEEN 60 AND 70 MPH CAN BE EXPECTED ALONG INTERSTATE 25 OVER
THE SUMMIT BETWEEN CHEYENNE AND LARAMIE.

WIND SPEEDS ARE EXPECTED TO DECREASE BELOW HIGH WIND CRITERIA
LATE THIS AFTERNOON...BUT WILL REMAIN AT 15 TO 25 MPH WITH GUSTS
TO AROUND 40 MPH THROUGH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND
TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

NEZ019>021-054-055-120000-
/O.NEW.KCYS.WI.Y.0019.080611T2113Z-080612T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
313 PM MDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG AND GUSTY WEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS
TO AROUND 45 MPH CAN BE EXPECTED TO CONTINUE THROUGH AROUND 600 PM
MDT THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 3O TO 39 MPH...OR
GUSTS TO GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CARPENTER
000 
WWUS75 KCYS 112354
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT WED JUN 11 2008

...VERY STRONG WINDS TO AFFECT SOUTHEAST WYOMING AND THE SOUTHERN 
NEBRASKA PANHANDLE INTO EARLY THIS EVENING...

WYZ066-067-069-120200-
/O.EXT.KCYS.HW.W.0032.000000T0000Z-080612T0200Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
554 PM MDT WED JUN 11 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

VERY STRONG AND GUSTY WEST WINDS WILL CONTINUE TO BLOW ACROSS THE 
SOUTHERN LARAMIE RANGE...PLATTE COUNTY AND THE CHEYENNE FOOTHILLS 
THROUGH 8 PM.  SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 
65 MPH CAN BE EXPECTED.  SLIGHTLY HIGHER SPEEDS ARE POSSIBLE IN THE 
SOUTHERN LARAMIE RANGE.

WIND SPEEDS ARE EXPECTED TO DECREASE BELOW HIGH WIND CRITERIA 
TOWARDS SUNSET...BUT WILL REMAIN AT 15 TO 30 MPH WITH GUSTS 
TO AROUND 40 MPH THROUGH THIS EVENING.

$$

NEZ019>021-054-055-120200-
/O.EXT.KCYS.WI.Y.0019.000000T0000Z-080612T0200Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
554 PM MDT WED JUN 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

STRONG AND GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 
MPH WILL LINGER UNTIL 8 PM OVER THE SOUTHERN HALF OF THE 
PANHANDLE.

THE WINDS WILL DROP OFF SOME TOWARDS SUNSET...WITH SOME GUSTS TO 30 
MPH INTO THE LATE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 3O TO 39 MPH...OR
GUSTS TO GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 120159
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MDT WED JUN 11 2008

WYZ066-067-069-120300-
/O.EXP.KCYS.HW.W.0032.000000T0000Z-080612T0200Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
759 PM MDT WED JUN 11 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 
WINDS HAVE DECREASED TO 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH OVER 
SOUTHEAST WYOMING...AND SO THE WARNING WILL END AT 8 PM. THE WINDS 
WILL CONTINUE TO DROP OFF THROUGH THE REST OF THIS EVENING.

$$

NEZ019>021-054-055-120300-
/O.EXP.KCYS.WI.Y.0019.000000T0000Z-080612T0200Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
759 PM MDT WED JUN 11 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE 
DECREASED TO 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH OVER THE 
SOUTHERN PART OF THE PANHANDLE...AND SO THE ADVISORY WILL END AT 8 
PM.  THE WINDS WILL CONTINUE TO DROP OFF THROUGH THE REST OF THIS 
EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 11, 3:04 AM MDT, 11 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 3:04 AM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
304 AM MDT WED JUN 11 2008

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
MAIN UPPER LOW CENTER IS LOCATED ACROSS WEST CENTRAL MONTANA...
WITH SECONDARY SHORTWAVE ENERGY ACCELERATING EASTWARD THROUGH
CENTRAL IDAHO EARLY THIS AM. SURFACE COLD FRONT ASSOCIATED WITH
THE MAIN UPPER LOW HAS PUSHED SOUTH INTO CENTRAL COLORADO. THE
MAIN BAROCLINIC CLOUD BAND AND ASSOCIATED PRECIP...WHICH HAS BEEN
VERY SLOW MOVING OVER THE PAST 3 TO 4 HOURS...HAS SET UP FROM NE
UTAH THROUGH THE WRN DAKOTAS. THIS BAND LINES UP PRETTY WELL WITH
THE 600MB FRONT. THE FRONTAL INVERSION HAS MADE IT TO A DEPTH OF
ABOUT 10 KFT PER KCYS VAD. 3-HOUR ISALLOBARIC PRESSURE RISES ON
THE ORDER OF 4 TO 8 MB HAVE BEEN EFFICIENT IN CREATING STRONG SURFACE
WINDS EARLY THIS AM. CONTEMPLATED A WIND ADVISORY FOR THE
PANHANDLE FOR A FEW HOURS EARLY THIS MORNING...BUT WITH ONLY A FEW
SITES SURPASSING CRITERIA CURRENTLY...BEST PRESSURE RISES OVER
THEM NOW...AND WEAKENING ANTICIPATED...WILL HOLD OFF. MODELS
SUGGEST THAT BAROCLINIC BAND AND ASSOCIATED PRECIPITATION WILL
BECOME FRACTURED AND WEAKEN OVER THE NEXT 3 TO 6 HOURS AS THE
SECONDARY SHORTWAVE APPROACHES FROM THE WEST. SO...HAVE KEPT MOST
AREAS DRY THIS AM...WITH THE EXCEPTION OF NORTHERNMOST ZONES AND
THE HIGHER TERRAIN. BY THIS AFTERNOON...SLIGHTLY NEGATIVE LIFTED
INDICES AND CAPE VALUES OF AROUND 200 TO 300 J/KG BENEATH THE MID-
LEVEL THERMAL TROUGH...WILL COMBINE WITH THE SECONDARY SHORTWAVE
TO PRODUCE A FEW ISOLATED SHOWERS ACROSS THE CWA. THE DOWNSLOPE
COMPONENT WILL LIMIT COVERAGE. CONVECTION WILL LINGER THROUGH THE
EVENING...BEFORE DISSIPATING SHORTLY AFTER SUNSET. AFTERNOON HIGH
TEMPERATURES WILL BE AROUND 20 DEGREES COOLER TODAY WITH HIGHS IN
THE 50S WEST...AND 60S EAST. ANOTHER ROUND OF ISOLATED AFTERNOON
AND EVENING CONVECTION IS ANTICIPATED AGAIN ON THURSDAY...BUT
COVERAGE WILL CONTINUE TO BE LIMITED. A DRIER AIR MASS WILL BEGIN
TO MOVE IN BEGINNING THURSDAY NIGHT. A FEW DEGREES OF WARMING WILL
OCCUR ON THURSDAY...BUT TEMPERATURES WILL CONTINUE TO BE
UNSEASONABLY COOL.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
MAIN BELT OF WESTERLIES LOOKS TO RETREAT A LITTLE NORTHWARD BY
SATURDAY AS UPPER LOW LIFTS NORTHEAST OVER WESTERN ONTARIO WITH
GENERAL WNW UPPER FLOW OVER THE CWA THROUGH THE WEEKEND INTO EARLY
NEXT WEEK. EXPECT MAINLY DRY WEATHER ACROSS THE CWA AS INSTABILITY
AND BETTER MOISTURE REMAIN WELL EAST OF THE CWA THROUGH THE
WEEKEND. SOME INDICATION OF MOISTURE RETURN UP THE HIGH PLAINS
EARLY NEXT WEEK BUT UPPER RIDGING WILL BEGIN TO BUILD OVER THE
ROCKY MTNS WHICH MAY CAP CONVECTION AT LEAST TO SOME DEGREE.
TEMPERATURES WARMING UP SOME ON SATURDAY THEN NEXT COOL FRONT
EXPECTED TO PASS ACROSS SATURDAY EVENING AS SHORTWAVE SCOOTS
ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS BY SUNDAY
MORNING. SFC HIGH SETTLES OVER THE REGION SUNDAY NIGHT AND MONDAY
THEN MOVES AWAY TUESDAY ALLOWING FOR SOME RETURN FLOW.

&&

.AVIATION...
STRONG NORTHWEST WINDS THIS MORNING...WILL TURN MORE WESTERLY AND
REMAIN STRONG THIS AFTERNOON. THIS WILL CREATE TURBULENCE IN AND
AROUND THE HIGHER TERRAIN. OTHERWISE...POCKETS OF LOWER CLOUDS AND
MVFR CIGS WILL BE POSSIBLE FOR A TIME THIS MORNING...BUT MOST
TERMINALS WILL EXPERIENCE VFR CONDITIONS. ANOTHER DISTURBANCE WILL
BRING ISOLATED SHOWERS TO THE AREA TODAY...BUT EXPECT CONDITIONS
TO CONTINUE TO BE VFR THROUGH TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....RE
Hazardous weather outlook, Jun 11, 2:06 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT WED JUN 11 2008

WYZ066-067-069-122015-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
206 PM MDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM. EXPECT STRONG WINDS
OF 40 MPH GUSTING TO 65 MPH DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
POSSIBLE THURSDAY. OTHERWISE RATHER STRONG AND GUSTY WESTERLY
WINDS ARE LIKELY BY LATE THURSDAY MORNING THROUGH THE
AFTERNOON...ESPECIALLY IN WIND PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059>065-068-070-122015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS-
206 PM MDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

SOWKO

In the hours before

Special weather statement, Jun 11, 1:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
126 PM MDT WED JUN 11 2008

WYZ062>067-069-112100-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...
CHEYENNE
126 PM MDT WED JUN 11 2008

...STRONG AND GUSTY WINDS THIS AFTERNOON...

STRONG WEST WINDS WILL CONTINUE THROUGH AROUND 300 PM MDT THIS
AFTERNOON ACROSS PORTIONS OF SOUTHEAST WYOMING. THE STRONG WINDS
WILL BE PRESENT IN THE CHEYENNE AREA...ALONG INTERSTATE 80 OVER
THE SUMMIT BETWEEN CHEYENNE AND LARAMIE AND IN THE ARLINGTON
AREA...AND ALONG INTERSTATE 25 IN PLATTE COUNTY NEAR BORDEAUX.

EXPECT WIND SPEEDS TO CONTINUE AT 30 TO 45 MPH SUSTAINED...WITH
BRIEF GUSTS TO 50 TO 60 MPH POSSIBLE THROUGH 300 PM MDT.

CARPENTER

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.